A note on dependence modeling for Bernoulli variables

Engin A. Sungur, Jessica M. Orth

    Research output: Contribution to journalArticlepeer-review

    Abstract

    Understanding and modeling multivariate dependence structures depending upon the direction are challenging but an interest of theoretical and applied researchers. In this paper, we propose a characterization of tables generated by Bernoulli variables through the uniformization of the marginals and refer to them as Q-type tables. The idea is similar to the copulas. This approach helps to see the dependence structure clearly by eliminating the effect of the marginals that have nothing to do with the dependence structure. We define and study conditional and unconditional Q-type tables and provide various applications for them. The limitations of existing approaches such as Cochran-Mantel-Haenszel pooled odds ratio are discussed, and a new one that stems naturally from our approach is introduced.

    Original languageEnglish (US)
    Pages (from-to)8217-8229
    Number of pages13
    JournalCommunications in Statistics - Theory and Methods
    Volume46
    Issue number16
    DOIs
    StatePublished - Aug 18 2017

    Bibliographical note

    Publisher Copyright:
    © 2017 Taylor & Francis Group, LLC.

    Copyright:
    Copyright 2017 Elsevier B.V., All rights reserved.

    Keywords

    • Bernoulli variables
    • Cochran-Mantel-Haenszel statistics
    • Conditional Ratio
    • Dependence
    • Directional dependence
    • Odds ratio
    • Risk Ratio

    Fingerprint Dive into the research topics of 'A note on dependence modeling for Bernoulli variables'. Together they form a unique fingerprint.

    Cite this